Tuesday, May 8, 2012

Mental Health Day : FSGS Sucks

I took a mental day today.  I needed it.  I needed a day where my husband and daughter weren't around...where I could run a bunch of errands....where I could have a complete thought (and a list) so I didn't forget anything.  And it was quiet...I didn't even turn any music on today...just me, my errands, and organizing the home.

Sadly, I overdid it.  This is a pic of my feet from last Thursday.

And here they were today at 4:00pm.  It's actually even worse now.  I can't even bend my knees because of all the water.

I think my mental health day today is going to turn into a physical health day tomorrow.  There's no way this swelling is going to go down, and I can't do much of anything.  I'm waddling like a damn duck.  My knees ache with every step.  I've gained 8 lbs since Saturday.  Awesome.

And I started taking the doubled dose of Acthar last Wednesday.  I can already tell a difference.  On Friday, I could feel how tight my bra was..my skin hurts.  The bruises all over my legs, and now my stomach.....they're just awful looking.  My face is starting to swell...my eyes are puffy.  One or two days after my injection...I get a bit feverish...my face gets really flushed (like rosacea flushed) and I just feel "off" (which would be today and tomorrow...since I got an injection last night).  My sugars are high...I checked yesterday after I hadn't eaten for a few hours, and it was 171.  Now granted, I haven't calibrated the thing in awhile, but still.  Scares me.  We were at a friend's house for dinner on Saturday, and she also has kidney disease, and I started describing the "sugar fog".  She had gestational diabetes so she knew what I meant.  It feels awful....eyes get all "gravel-ly"...throat gets tight...hard to breath....looks like there's a fog around everything, and I get a bit disoriented.

Knowing these signs, I called my new GP here to order a script for a new meter, or at least some new test strips.  Now, I really liked this doctor when I met her for the first time last Tuesday, but I'm not so sure now.    I've tried leaving messages, sending emails, and I'm not getting the response I'm used to, or desire.  I need test strips.  They signed me up for pre-diabetic counseling.  I have no test strips.  I have thrush from all of the antibiotics I'm taking, and I have no mouth-rinse.  I AM MISERABLE.

Just wanted to share (what I consider to actually be a funny) EOB from my insurance.  This is for 2 vials of Acthar, that would've lasted for 2 months.  Now this is just one month of medicine for me since the doctor doubled my dose.  Isn't this INCREDIBLE?  Today, I'm ridiculously thankful for insurance.  This is THE ONLY way I could take this medicine.


  1. OUCH on the ankles, et cetera. Awesome on the bill! Your insurance kicks ass, by the way!

  2. My son is on acthar too and was wondering how long you have been on the drug? He is on 80 units too and the nurse told him that you pull back the syringe to 0.8 for the 80 units is this correct? So sorry for all your swelling and issues you are dealing with my prayers go out to you!

  3. I've been on the drug for 2 months now. I'm not here to offer medical advice..however, according to my prescription, 80 units is 1mL, not 0.8mL. Please...ask your son's doctor...it's very important that he get the correct dosage. :) Best of luck to him!


Fistula ultrasound and all the worries, again :(

It's been a little over a  month since my fistula surgery, and I had my ultrasound this past Wednesday. I went into this thing thinking ...